Alert archive / Illinois / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 213, NWS Lincoln, IL

November 15, 2005Clark County, Crawford County, Jasper County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Nov 15, 2005, 3:29 PM CST for Clark County, Crawford County, Jasper County, Illinois. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 15, 2005, 3:29 PM CST (21:29 UTC)
Expired
Nov 15, 2005, 4:15 PM CST
In force
46 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

Counties Clark County, IL, Crawford County, IL, Jasper County, IL

The radar

The Evansville,IN radar (KVWX), 94 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 15, 10:13 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.5 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2005-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2005-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
447 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 152128
SVRILX
ILC023-033-079-152215-
/O.NEW.KILX.SV.W.0213.051115T2129Z-051115T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
329 PM CST TUE NOV 15 2005

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CLARK COUNTY IN EAST CENTRAL ILLINOIS
  CRAWFORD COUNTY IN EAST CENTRAL ILLINOIS
  JASPER COUNTY IN SOUTHEAST ILLINOIS

* UNTIL 415 PM CST

* AT 323 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR NEWTON...AND WAS MOVING
  NORTHEAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  OBLONG
  HARDINVILLE
  ANNAPOLIS
  EATON
  ROBINSON
  NEW HEBRON
  WEST UNION
  HUTSONVILLE

OTHER LOCATIONS IN THE WARNING INCLUDE...FLAT ROCK...STOY...WILLOW
HILL...YALE...ORANGE...BELLAIR AND WEST YORK.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3906 8827 3887 8816 3888 8766 3929 8762
      3936 8769

$$

BARNES
1 follow-up statement
000 
WWUS53 KILX 152215
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
415 PM CST TUE NOV 15 2005

ILC023-033-079-152225-
/O.EXP.KILX.SV.W.0213.000000T0000Z-051115T2215Z/
JASPER-CRAWFORD-CLARK-
415 PM CST TUE NOV 15 2005

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JASPER...CRAWFORD AND
SOUTHERN CLARK COUNTIES EXPIRES AT 415 PM CST...

AT 412 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 5 PM CST. REMAIN ALERT TO
THE POSSIBILITY OF MORE SEVERE WEATHER.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3906 8827 3887 8816 3888 8766 3929 8762
      3936 8769

$$

BARNES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 15, 2:22 PM CST, 1 hour 7 minutes earlier.

Area forecast discussion, Nov 15, 2:22 PM CST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
222 PM CST TUE NOV 15 2005

.DISCUSSION...LATEST SURFACE ANALYSIS HAD LOW PRESSURE CENTERED JUST
NORTHEAST OF ST LOUIS...WITH A WARM FRONT EXTENDING EAST ACROSS
SOUTHERN ILLINOIS AND A COLD FRONT EXTENDING SOUTHWEST TOWARD THE
GULF COAST OF TEXAS. ALOFT...A VIGOROUS WAVE WAS DIGGING INTO THE
MID MISSISSIPPI VALLEY AND TAKING ON A NEGATIVE TILT.
THUNDERSTORM/SEVERE WEATHER THREAT WILL EXIT THE REGION BY LATE
AFTERNOON/EARLY EVENING. THIS FACT LEAVES THE MAIN FORECAST CONCERNS
HOW STRONG WINDS WILL BE TONIGHT/WEDNESDAY BEHIND THE COLD
FRONT...THE THREAT FOR WRAP AROUND SNOW SHOWERS/FLURRIES...AND HOW
COLD TEMPERATURES WILL BE OVER THE NEXT FEW DAYS.

12Z MODELS IN GOOD AGREEMENT THROUGH THE FIRST 60 HOURS WITH THE
FEATURES EXPECTED TO IMPACT FORECAST AREA. THEN...THE NAM IS FASTER
THAN THE GFS WITH A CLIPPER EXPECTED TO PASS BY THURSDAY NIGHT AND
FRIDAY. THIS DIFFERENCE WILL HAVE MINIMAL IMPACT ON FORECAST AREA AS
THE BEST FORCING/MOISTURE SHOULD PASS TO OUR NORTH. NEVERTHELESS...
TEND TO FAVOR THE GFS AT THIS TIME RANGE FOR THE DETAILS. GUIDANCE
TEMPERATURES CLOSE/REASONABLE...SO WILL NOT STRAY FAR.

SHORT TERM...TONIGHT THROUGH FRIDAY...

TONIGHT AND WEDNESDAY...STORMS/SEVERE WEATHER THREAT SHOULD BE EAST
OF REGION BY 00Z TONIGHT...SO WILL NOT DISCUSS THEM FURTHER. LOW
PRESSURE WILL QUICKLY LIFT NORTHEAST OF FORECAST AREA...LIFTING INTO
ONTARIO BY 12Z WEDNESDAY AND INTO JAMES BY BY 00Z THURSDAY. STRONG
COLD ADVECTION AND SUBSIDENCE GETS GOING IN ERNEST BY 06Z TONIGHT.
THE COLD ADVECTION AND SUBSIDENCE WILL BRING STRONGER WINDS TO THE
AREA OVERNIGHT AS THE DOWNWARD MOMENTUM TRANSFER ENHANCES THE WINDS
FROM THE SURFACE PRESSURE GRADIENT. EXPECT WIND GUSTS TO INCREASE TO
40 MPH OVERNIGHT...ESPECIALLY ACROSS NORTHERN SECTIONS OF THE
FORECAST AREA.

PLAN ON CARRYING A CHANCE OF LIGHT RAIN THIS EVENING IN THE NORTH
ASSOCIATED WITH THE WRAP AROUND/DEFORMATION ZONE PRECIPITATION...BUT
A DRY SLOT PUNCHING IN WILL KEEP THE REST OF THE REGION DRY. THERMAL
PROFILES COOL ENOUGH BY THE OVERNIGHT HOURS TO CHANGE ANY LINGERING
WRAP AROUND PRECIPITATION TO FLURRIES. MODEL SOUNDINGS SUGGEST
MOISTURE REMAINS DEEP ENOUGH INTO WEDNESDAY FOR FLURRIES TO LINGER
INTO MIDDAY (AGAIN...MAINLY IN THE NORTH).

WEDNESDAY NIGHT THROUGH FRIDAY...SURFACE HIGH PRESSURE GRADUALLY
BUILDS WEST TO EAST ACROSS THE REGION DURING THE PERIOD...WITH
MAINLY NEUTRAL NORTHWEST FLOW ALOFT. A WEAK WAVE IS EXPECTED TO PASS
THROUGH IN THE MEAN FLOW THURSDAY NIGHT AND EARLY FRIDAY...BUT THE
BEST FORCING AND MOISTURE APPEARS TOO FAR NORTH TO CARRY
PRECIPITATION.

LONG TERM...SATURDAY THROUGH TUESDAY...MODELS/ENSEMBLES CONTINUE TO
AGREE WITH THE OVERALL RIDGE WEST/TROF EAST PATTERN ACROSS NORTH
AMERICA. DIFFERENCES REMAIN ON THE INDIVIDUAL WAVES/CLIPPERS DIVING
INTO THE MEAN TROF AND THE IMPACTS...IF ANY...THEY WILL HAVE ON
FORECAST AREA. MODEL CONSENSUS KEEPS THE MAIN SYSTEMS AND THE
ASSOCIATED PRECIPITATION NORTH OF THE FORECAST AREA...SO WILL KEEP
THINGS DRY AT THIS TIME. BELOW NORMAL TEMPERATURES EXPECTED TO
PERSIST FOR THE FORESEEABLE FUTURE.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
IL...NONE.

&&

BAK
Hazardous weather outlook, Nov 15, 10:42 AM CST, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1042 AM CST TUE NOV 15 2005

ILZ038-042>046-048>057-061>063-066>068-071>073-161200-
MCLEAN-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-MENARD-SCOTT-
MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-
SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-
LAWRENCE-
1042 AM CST TUE NOV 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

AN INTENSIFYING AREA OF LOW PRESSURE WILL MOVE TO WEST CENTRAL
ILLINOIS AROUND THE NOON HOUR TODAY. AS THE LOW PRESSURE AREA
PUSHES FURTHER INTO ILLINOIS EARLY THIS AFTERNOON...TO THE EAST
AND SOUTHEAST OF THE TRACK OF THE LOW...THERE WILL BE AN
INCREASING THREAT FOR SEVERE THUNDERSTORMS TO DEVELOP BY EARLY
AFTERNOON. WINDS JUST ABOVE THE SURFACE WILL RANGE FROM 50 TO 60
MPH AND BE QUITE FAVORABLE FOR THE FORMATION OF SEVERE
THUNDERSTORMS...INCLUDING TORNADOES EARLY THIS AFTERNOON...WITH
THE PRIMARY MODE OF STORMS TRANSLATING INTO A SEVERE SQUALL LINE
WITH WIDESPREAD WIND DAMAGE. AS IT APPEARS NOW...THE HIGHEST RISK
FOR TORNADOES WILL OCCUR ALONG AND SOUTH OF A BLOOMINGTON TO
JACKSONVILLE LINE THIS AFTERNOON.

REPEATING...FAST MOVING THUNDERSTORMS CAPABLE OF PRODUCING
TORNADOES... WIDESPREAD WIND DAMAGE AND LARGE HAIL ARE POSSIBLE
BETWEEN NOON AND 6 PM THIS AFTERNOON AND EVENING.

THIS HAS THE POTENTIAL TO BE A SIGNIFICANT SEVERE WEATHER
OUTBREAK.  RESIDENTS ARE URGED TO BE PREPARED FOR SEVERE WEATHER
THIS AFTERNOON...AND TO CONTINUE TO MONITOR WEATHER INFORMATION
FOR THE AREA THROUGH THE EARLY EVENING.

ONCE THE STORM SYSTEM SHIFTS TO OUR NORTH THIS EVENING...STRONG
WEST TO NORTHWEST WINDS...GUSTING UP TO 40 MPH AT TIMES...WILL
USHER IN THE COLDEST AIR OF THE SEASON SO FAR THIS FALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE COLDEST AIR OF THE FALL SEASON WILL SETTLE INTO THE MIDWEST
FOR THE REMAINDER OF THE PERIOD WITH LITTLE IN THE WAY OF SIGNIFICANT
PRECIPITATION EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NECESSARY TODAY...PRIMARILY FROM THE
HOURS OF NOON TO 600 PM.

ILZ029-031-037-041-047-161200-
PEORIA-WOODFORD-TAZEWELL-MASON-CASS-
1042 AM CST TUE NOV 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

AN INTENSIFYING AREA OF LOW PRESSURE WILL MOVE TO WEST CENTRAL
ILLINOIS AROUND THE NOON HOUR TODAY. TO THE EAST AND SOUTHEAST OF
THE TRACK OF THE LOW...THERE WILL BE AN INCREASING THREAT FOR SEVERE
THUNDERSTORMS TO DEVELOP BY EARLY AFTERNOON. WINDS JUST ABOVE THE
SURFACE WILL RANGE FROM 50 TO 60 MPH AND BE QUITE FAVORABLE FOR THE
FORMATION OF SEVERE THUNDERSTORMS...INCLUDING A FEW TORNADOES
EARLY THIS AFTERNOON...WITH THE PRIMARY MODE OF STORMS TRANSLATING
INTO A SEVERE SQUALL LINE WITH WIDESPREAD WIND DAMAGE. AS IT
APPEARS NOW...THE HIGHEST RISK FOR TORNADOES WILL OCCUR ALONG THE
INTERSTATE 70 CORRIDOR THIS AFTERNOON.

ONCE THE STORM SYSTEM SHIFTS TO OUR NORTH THIS EVENING...STRONG
WEST TO NORTHWEST WINDS...GUSTING UP TO 40 MPH AT TIMES...WILL
USHER IN THE COLDEST AIR OF THE SEASON SO FAR THIS FALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE COLDEST AIR OF THE FALL SEASON WILL SETTLE INTO THE MIDWEST
FOR THE REMAINDER OF THE PERIOD WITH LITTLE IN THE WAY OF SIGNIFICANT
PRECIPIATION EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NECESSARY TODAY...PRIMARILY FROM THE
HOURS OF NOON TO 600 PM.

ILZ027-028-030-036-040-161200-
KNOX-STARK-MARSHALL-FULTON-SCHUYLER-
1042 AM CST TUE NOV 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

AN INTENSIFYING AREA OF LOW PRESSURE WILL MOVE TO WEST CENTRAL
ILLINOIS AROUND THE NOON HOUR TODAY. TO THE EAST AND SOUTHEAST OF
THE TRACK OF THE LOW...THERE WILL BE AN INCREASING THREAT FOR SEVERE
THUNDERSTORMS TO DEVELOP BY EARLY AFTERNOON. TO THE NORTHWEST OF THE
ILLINOIS RIVER...IT APPEARS THE PRIMARY THREAT FROM THE THUNDERSTORMS
THAT DEVELOP THIS AFTERNOON WOULD BE WITH LARGE HAIL AND DAMAGING WINDS
WITH THE MAIN TORNADO THREAT OCCURRING SOUTH AND EAST OF THE AREA
THIS AFTERNOON. THE THREAT FOR THUNDERSTORMS SHOULD BEGIN TO
DIMINISH ACROSS THE AREA AFTER 400 PM.

ONCE THE STORM SYSTEM LIFTS INTO NORTHEAST ILLINOIS THIS
EVENING...VERY STRONG WINDS AND MUCH COLDER AIR WILL FOLLOW IN ITS
WAKE TONIGHT WITH WIND GUST AT OR ABOVE 40 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE COLDEST AIR OF THE FALL SEASON WILL SETTLE INTO THE MIDWEST
FOR THE REMAINDER OF THE PERIOD WITH LITTLE IN THE WAY OF SIGNIFICANT
PRECIPIATION EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON...PRIMARILY FROM
NOON UNTIL 400 PM.

HJS

In the hours before

Local storm report, Nov 15, 1:51 PM CST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
151 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     FUNNEL CLOUD     CHAUNCEY                38.83N 87.87W
11/15/2005                   LAWRENCE           IL   EMERGENCY MNGR

            REPORTED BY LAWRENCE COUNTY ESDA.

&&

GEELHART
Local storm report, Nov 15, 1:55 PM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
155 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     FUNNEL CLOUD     1 E NEW HEBRON          38.95N 87.72W
11/15/2005                   CRAWFORD           IL   EMERGENCY MNGR

            REPORTED BY CRAWFORD COUNTY ESDA.

&&

GEELHART

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 12:56 PM CSTTornado WarningILXRichland34 min
Nov 15, 1:16 PM CSTTornado WarningILXCrawford, Lawrence44 min
Nov 15, 1:39 PM CSTTornado WarningILXLawrence44 min
Nov 15, 2:35 PM CSTSevere Thunderstorm WarningILXClay40 min
Nov 15, 3:37 PM CSTTornado WarningILXClark, Crawford, Jasper23 min
Nov 15, 4:05 PM CSTTornado WarningILXLawrence28 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.